Suicide boy was on acne drug

Click to follow
The Independent Online
A BRIGHT schoolboy killed himself after taking an acne drug which has been linked to teenage suicides in the United States, an inquest heard yesterday.

Sixth-former David Tebby, 18, of Caerleon, Newport, South Wales, was prescribed Roaccutane by his doctor to clear up his teenage spots. But within months of starting a course of the tablets he developed suicidal tendencies and threw himself off a multi-storey car park. He had been offered places at three universities after his A-levels this summer.

The hearing came two months after the US Food and Drug Administration issued a warning about the drug, linked to 12 suicides in the US.

The court heard that David began taking Roaccutane two years ago. Coroner's clerk Kevin LePrevost told the Newport hearing: "The box warns the tablets may cause side effects including mood changes. But it has been linked with several teenage suicides in the United States.

"The Food and Drug Administration has decided that the warning should be strengthened. The Medical Control Agency in Britain is now considering doing the same."

Comments